Indiana, 2015Flooding in Indiana, March 11 to 25, 2015
March 11 to 25, 2015 · NWS PAH · 5 events in 3 counties and zones
Minor to moderate flooding occurred along the Lower Wabash River and its tributaries. A heavy rainfall event on March 3 was followed by a winter storm on March 4 into early March 5.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor to moderate flooding occurred along the Lower Wabash River and its tributaries. A heavy rainfall event on March 3 was followed by a winter storm on March 4 into early March 5. Two more heavy rainfall events occurred in quick succession. These events were on the 9th and 10th, and on the 13th and 14th. The combined effect of all these rain and snow events was a rather extended flooding event in the Wabash River basin. Since the precipitation was spread out over a 10-day period, the magnitude of the flooding was generally minor to moderate instead of major.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 2:32 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 11, 2:32 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
232 AM CDT WED MAR 11 2015
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 228 AM CDT WED MAR 11 2015
ONLY ONE WEATHER EVENT TO DEAL WITH IN THE SHORT TERM PERIOD. IN THE
MEANTIME...THE EXTENSIVE COVERAGE OF LOW CLOUDS AND/OR FOG THIS
MORNING SHOULD SLOWLY DECREASE BETWEEN SUNRISE AND MIDDAY.
THE MAIN EVENT IN THE SHORT TERM WILL BEGIN ON THURSDAY DUE TO
SHORT WAVE ENERGY EJECTING OUT OF A LONG WAVE TROUGH OVER THE
SOUTHERN PLAINS. THIS ENERGY WILL DEVELOP AN AREA OF LOW PRESSURE AT
THE SURFACE THAT WILL TRACK SLOWLY NORTH NORTHEAST ACROSS OUR CWA.
THIS COMBINED WITH DEEP SOUTHERLY FLOW AND MOISTURE WILL PRODUCE
OVERRUNNING PRECIPITATION THROUGH FRIDAY NIGHT.
RAIN MAY BE HEAVY AT TIMES THURSDAY NIGHT AND FRIDAY...BUT AT THIS
TIME WE DON'T ANTICIPATE ANY SHORT TERM FLOODING ISSUES AS RAIN WILL
FALL OVER SUCH A LONG PERIOD OF TIME. RAINFALL TOTALS OVER THE
SOUTHEAST TWO THIRDS OF OUR CWA ARE FORECAST TO RANGE FROM 1.5-2
INCHES WITH MUCH LESS FORECAST OVER THE NORTHWEST THIRD.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 228 AM CDT WED MAR 11 2015
A RELATIVELY DISORGANIZED AREA OF LOW PRESSURE IS FORECAST TO TRACK
NORTHEAST INTO THE GREAT LAKES AND OHIO RIVER VALLEY FRIDAY NIGHT
AND SATURDAY. AS IT DOES...LINGERING RAIN SHOWER ACTIVITY WILL
GRADUALLY DIMINISH THROUGH THE PERIOD.
BY THE LATTER HALF OF THE WEEKEND...A DRIER WEST TO NORTHWEST FLOW
PATTERN IS FORECAST TO DEVELOP ACROSS THE REGION AS HIGH PRESSURE
BUILDS IN AT THE SURFACE. THIS SHOULD RESULT IN A MUCH NEEDED PERIOD
OF DRY WEATHER DURING THE FIRST HALF OF THE NEW WEEK. THE NEXT
FRONTAL PASSAGE IS SLATED FOR LATE MONDAY INTO EARLY TUESDAY. THE
MAIN IMPACT WILL BE AN INCREASE IN CLOUDS...AS RAIN CHANCES APPEAR
TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME.
USED A BLEND OF MODEL GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD.
CONDITIONS WILL BE MUCH MORE TYPICAL FOR THE SEASON WITH READINGS
GENERALLY WITHIN 5 TO 10 DEGREES OF CLIMATOLOGICAL NORMS. HIGHS
SATURDAY THROUGH MONDAY ARE FORECAST IN THE UPPER 50S TO MID 60S...
WITH LOWS IN THE UPPER 30S TO LOWER 40S. SLIGHTLY COOLER CONDITIONS
WILL FOLLOW THE COLD FRONTAL PASSAGE ON TUESDAY.
&&
.AVIATION...
ISSUED AT 1143 PM CDT TUE MAR 10 2015
MVFR CEILINGS ADVECTING NORTHEAST ACROSS SOUTHEAST MISSOURI INTO
SOUTHERN ILLINOIS HAVE CAUSED THE IFR OR LOWER FOG/CEILING
CONDITIONS TO DISSIPATE. THIS HAS OCCURRED AT KCUL AND KCIR...SO
IT IS NOT FAR FROM KEVV AND KPAH. GUIDANCE IS UNRELENTING WITH
LIFR/VLIFR CONDITIONS THROUGH THE NIGHT...ESPECIALLY AT KEVV AND
KOWB.
DECIDED TO HAMMER THE LOWEST CONDITIONS THROUGH THE NIGHT AT KEVV
AND KOWB. SUSPECT THAT KPAH WILL HAVE LIFR/VLIFR AT THE BEGINNING
OF THE PERIOD...BUT THE MVFR CEILINGS SHOULD SPREAD OVERHEAD AND
LEAD TO IMPROVED CONDITIONS OVERNIGHT. WAS RELATIVELY OPTIMISTIC
AT KCGI.
IFR/MVFR CEILINGS COULD LINGER INTO THE AFTERNOON...AND GIVEN THE
LIGHT WINDS EXPECTED...WOULD NOT BE AT ALL SURPRISED TO SEE THE
CEILINGS LAST THROUGH THE ENTIRE PERIOD OVER ALL OR A PORTION OF
THE AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ILZ075>078-
080>087.
MO...NONE.
IN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR INZ081-082-
085>088.
KY...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR KYZ014-018-
019.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...RJPHazardous weather outlook, Mar 11, 3:19 AM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 AM CDT WED MAR 11 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 AM CDT WED MAR 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
MINOR TO MODERATE FLOODING OF AREA RIVERS IS ONGOING...OR FORECAST
TO OCCUR LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN AREA OF LOW PRESSURE FORECAST TO CROSS THE OUTLOOK AREA IS
EXPECTED TO PRODUCE ONE TO TWO INCHES OF RAIN OVER MUCH OF THE
REGION THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. THE IMPACT OF THIS
SYSTEM MAY BE SOMEWHAT MORE SIGNIFICANT...AND SOME MINOR FLOODING
ISSUES MAY RESULT IN LOW LYING AND FLOOD PRONE AREAS GIVEN THE
SATURATED GROUND FROM RECENT SNOW MELT AND HEAVY RAINS.
MINOR TO MODERATE FLOODING OF AREA RIVERS IS ONGOING...OR FORECAST
TO OCCUR LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF FLOODING
WOULD BE APPRECIATED.
JP
In the hours before
Special weather statement, Mar 11, 1:33 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
133 AM CDT WED MAR 11 2015
ILZ094-KYZ001>008-010-011-013-015-016-020-MOZ112-114-111400-
MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CRITTENDEN-LYON-CALDWELL-WEBSTER-HOPKINS-
MCLEAN-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...METROPOLIS...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MARION...EDDYVILLE...PRINCETON...DIXON...MADISONVILLE...CALHOUN...
CHARLESTON...NEW MADRID
133 AM CDT WED MAR 11 2015
...PATCHY DENSE FOG HAS DEVELOPED OVER PART OF THE AREA...
THE COMBINATION OF LIGHT TO CALM WINDS AND ABUNDANT SURFACE
MOISTURE HAS RESULTED IN THE FORMATION OF PATCHY DENSE FOG THIS
MORNING OVER PARTS OF FAR SOUTHEAST MISSOURI AND MUCH OF WESTERN
KENTUCKY. THE AREA AFFECTED IS GENERALLY 25 MILES EITHER SIDE OF A
LINE FROM NEW MADRID MISSOURI TO CALHOUN KENTUCKY. PERSONS
TRAVELING IN THESE AREAS EARLY THIS MORNING SHOULD BE PREPARED
FOR RAPID REDUCTIONS IN VISIBILITY AS LOW AS ONE QUARTER MILE. THE
FOG SHOULD BEGIN TO DISSIPATE AROUND 9 AM.
Flood, Pike
- When
- March 11, 4:00 AM EST to March 24, 5:00 AM EST
- Where
- Pike County, Petersburg to 0.83 mi NNW of Algiers
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Moderate flooding occurred on the White River. At the Petersburg river gage, the river crested at 23.62 feet on the 17th. Flood stage is 16 feet. Extensive flooding affected agricultural and rural residential areas. Several rural county roads were flooded. Several small oil fields were inaccessible. High water isolated some river cabins. State Road 257 south of Washington completely flooded.
Flood, Gibson
- When
- March 11, 1:00 PM CST to March 25, 4:00 AM CST
- Where
- Gibson County, Hazleton to 0.68 mi NNW of Hazleton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $30,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.480, -87.530
Moderate flooding occurred on the White River. At the Hazleton river gage, the river crested at 24.20 feet on the 19th. Flood stage is 16 feet. Some river cabin residents evacuated. Most local roads near the river were flooded. Several oil fields were inaccessible.
Flood, Gibson
- When
- March 13, 11:00 AM CST to March 25, 6:00 AM CST
- Where
- Gibson County, Patoka to 0.85 mi NE of Princeton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.580
Moderate flooding occurred along the Patoka River. At the river gage near Princeton, the river crested at 20.75 feet. Flood stage is 18 feet. Lowland woods and fields were inundated.
Flood, Gibson
- When
- March 13, 3:00 PM CST to March 24, 12:00 PM CST
- Where
- Gibson County, East Mt Carmel to 2.55 mi SE of East Mt Carmel
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.400, -87.730
Minor flooding occurred on the Wabash River. At the Mount Carmel river gage, the river crested at 24.78 feet on the 19th. Flood stage is 19 feet. Extensive lowland flooding occurred. Access to local camp sites was blocked, but there was minimal impact to commercial activities. Several local roads were impassable. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Farmers moved livestock to higher ground.
Flood, Posey
- When
- March 13, 3:00 PM CST to March 25, 3:00 PM CST
- Where
- Posey County, New Harmony to 0.7 mi SW of New Harmony
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.130, -87.930
Minor flooding occurred on the Wabash River. At the New Harmony river gage, the river crested at 18.34 feet on the 20th. Flood stage is 15 feet. There was minor flooding of low-lying fields and bottomlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, March 11 to 16, 20159 deaths · $2.3 million · 4 events
- Flash Flood and Flooding in Ohio, March 11 to 16, 2015$1.8 million · 6 events
- Flooding in West Virginia, March 11 to 12, 2015$140,000 · 5 events
- Dense Fog in Illinois, March 11, 201519 events
- Hail and Damaging Winds in North Carolina, March 11, 20151.75 in hail · 7 events
- Dense Fog in Indiana, March 11, 20156 events
- Dense Fog in Missouri, March 11, 20156 events
- Dense Fog in Virginia, March 11, 20156 events
- Flooding in Pennsylvania, March 11 to 13, 20153 events
- Flooding in Maryland, March 11 to 12, 20152 events
- Flooding in New Jersey, March 11 to 13, 20152 events
- Winter Storm in Alaska, March 11 to 12, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563100, 563099, 563096, 563093, 563094.